MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(6).The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that while inserting the r2psheath over the wire in the radial artery there was a lot of resistance from spasm.The doctor proceeded to push the sheath in, the coils began to get closer together and absorb the force.The blood loss was reported to be less than 250cc's.The patient condition was reported to be stable.The procedure outcome was to abandoned radial access and go with femoral access to complete the procedure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update and to provide the completed investigation results.One 6fr 149 cms r2p sheath was received with a mated dilator for evaluation.No other components were returned.Visual inspection revealed no kinks or folds in the sheath.In two areas a zigzag 'accordion' deformation was noted on the outer surface.In the distal part, some roughness was felt which was examined under a microscope and it was noted that in these spaces the sheath had folded over itself on the surface throughout the circumference.The sheath was soaked in water and was checked digitally for breaks in coating.No anomalies were found and a continuous slippy surface was noted.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the crimped pattern on the outer surface was caused due to longitudinal and transverse insertion and withdrawal forces which would be experienced in the reported event.However, the exact cause of the reported event cannot be definitively determined.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7938110
Report Number1118880-2018-00149
Device Sequence Number2254895
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberWD28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R2P BABY J
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight71